Thunderstorm Wind, Muskingum
- When
- June 24, 9:21 PM EST
- Where
- Muskingum County, 0.53 mi E of Dresden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.120, -82.010
A tree fell on to a home.
Hot and humid conditions were o0bserved, but as the capping inversion aloft eroded somewhat during the afternoon, convection kicked off and high DCAPE values led to a damaging wind environment.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Hot and humid conditions were o0bserved, but as the capping inversion aloft eroded somewhat during the afternoon, convection kicked off and high DCAPE values led to a damaging wind environment.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 24, 6:46 PM EST, 2 hours 35 minutes earlier.
Area Forecast Discussion
National Weather Service Pittsburgh PA
746 PM EDT Tue Jun 24 2025
.SYNOPSIS...
There is a slight chance of isolated thunderstorms mainly north
and west of Pittsburgh. Hot and humid weather will continue
Wednesday, with shower and thunderstorm chances increasing
through the day with an approaching cold front. Unsettled
weather is then expected through the weekend as the front stalls
across the region.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
KEY MESSAGES:
- Extreme Heat Warning/Heat Advisory remains in effect.
- Isolated thunderstorms still possible mainly north and west of
Pittsburgh this evening.
- Overnight lows in the low to mid 70s.
---------------------------------------------------------------
A dearth of convective activity continues across the CWA at
present, despite the presence of ample surface-based CAPE
(2000-3000 J/kg on latest RAP-based SPC mesoanalysis) and the
presence of a few boundaries. A combination of dry air aloft and
subsidence/lack of strong lift has largely suppressed most
attempts at convection, although a few cells managed to form
earlier in Mercer/Venango Counties. Organization has been
hampered by weak overall flow in the column. A couple of
convective clusters have developed in Ohio, and some activity
may arrive in our eastern Ohio counties during the mid/late
evening on lingering outflow, and a couple localized
downpours/wind gusts cannot be ruled out. Still, expect
activity to gradually weaken diurnally as surface heating is
lost. Much of the remainder of the night will be dry with the
upper high in place. Although the high is expected to remain
stationary, it will begin to weaken.
Another warm and muggy night is forecast, with the majority of
the region not dropping below 70 degrees tonight.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
KEY MESSAGES:
- Extreme Heat Warning and Heat Advisories continue through
Wednesday evening.
- Shower/storm chances increase Wednesday afternoon.
- Marginal risk for excessive rainfall Wednesday and Thursday.
- Marginal risk for severe thunderstorms Wednesday.
----------------------------------------------------------------
Another hot and humid day is expected, with the Extreme Heat Warning
and Heat Advisories continuing. The high will begin to drift
southward through the day on Wednesday, as a shortwave trough and an
associated surface cold front track along its northern periphery.
Shower and thunderstorm chances will increase through the day as the
front and shortwave approach. Surface Base CAPE is forecast to range
from 1500-2500 J/kg, though shear is expected to be minimal. Model
soundings indicate dry mid level air should be in place as well,
which will enhance a damaging wind gust potential. Weak flow is
forecast for the low to mid levels which would result in slower
storm motion. Combine this with precipitable water values of 1.8 to
2.0 inches (above the 90th percentile), and localized flash flooding
will be possible.
Convection should begin to wane in the evening as instability begins
to diminish, though showers and thunderstorm chances will continue
overnight as the surface front stalls across the area. On Thursday,
warm and humid weather will continue, though expect heat indices to
be below heat headline criteria. There will be a similar setup to
Wednesday with weak flow aloft, SB CAPE 1500-2000 J/kg, and PWATs
from 1.8-1.9 inches. A lesser potential for severe storms is
expected, however, there is a marginal chance for excessive rain due
to the slow storm motion and high moisture content. Areas that see
heavy rain on Wednesday will be especially more susceptible to flash
flooding.
Expect the showers/storms to diminish somewhat again Thursday night
with the loss of daytime heating, though elevated instability will
maintain shower/storm chances overnight with the quasi stationary
front in the vicinity.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
KEY MESSAGES:
- Active weather continues with daily shower and thunderstorm
chances into the start of next week.
- Potential for storms and locally heavy rainfall through the
period.
-------------------------------------------------------------------
Model ensembles indicate the upper high will persist over the region
through the weekend. Westerly flow aloft is expected across the
Upper Ohio Valley region. Disturbances embedded in this flow will
maintain daily shower and thunderstorm chances across the region
into early next week. These will likely be strong and diurnally
driven, with probability for precipitation peaking in the afternoon
and evening hours.
Precipitable water values are forecast to remain elevated into early
next week, though increase flow aloft Saturday into Sunday could
begin to result in a faster storm motion which could reduce the
chance for flash flooding. The potential for locally heavy rainfall
is expected to persist into early next week. A trough and surface
cold front is currently forecast to pass through on Tuesday, which
should bring an end to the active pattern.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
High confidence in VFR through the TAF period with diurnally
driven afternoon cumulus and west wind between 8-12kts
occasionally gusting to 15kts. There is a non-zero potential
for a brief passing shower or thunderstorm between now and
roughly 04z as isolated activity in central and northeast Ohio
slowly drifts eastward, but over probabilities for impacts at
any individual terminal are too low to warrant even PROB30
mention.
The combination of mostly clear skies and moist surface boundary
may allow for patchy river valley fog at terminals like
MGW/ZZV/AGC Wednesday morning near dawn.
Scattered showers and thunderstorms are expected Wednesday
afternoon and evening. Included TEMPOs in area TAFs to reflect
the most likely timing of greatest areal coverage of storms,
though can't rule out isolated activity bookending that window
for an hour or two. A few storms could produce strong, erratic
wind gusts and locally lower visibilities in heavy downpours.
Convection wanes towards the end of the TAF period with the
loss of peak daytime heating.
Outlook...
Daily rounds of showers and thunderstorms, favoring the
afternoon/evening hours, is likely through the weekend as the
airmass remains relatively unchanged day to day. Restrictions
are likely to be limited to thunderstorm occurrence with an
occasional occurrence of patchy low level stratus/fog in
locations previously receiving heavy rain.
&&
.CLIMATE...
Daily record high maximum (left) and daily record high minimum (right)
temperatures will be in jeopardy over the next several days:
Wednesday June 25th
Pittsburgh, PA: 98F (1988) 75F (1952)
Zanesville, OH: 101F (1988) 72F (1952)
Morgantown, WV: 94F (1921, 1952, 1988) 74F (1952)
Dubois, PA: 91F (1966) 67F (2000)
Wheeling, WV: 97F (1943) 75F (1952)
New Philadelphia, OH: 92F (1966, 2002, 2005) 68F (2013)
Thursday June 26th
Pittsburgh, PA: 95F (1966) 75F (1952)
Zanesville, OH: 97F (1952) 73F (1952)
Morgantown, WV: 96F (1952) 74F (1952)
Dubois, PA: 91F (1966) 66F (2000)
Wheeling, WV: 96F (1943, 1952) 73F (1952)
New Philadelphia, OH: 99F (1988) 71F (2022)
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT Wednesday for PAZ007>009-013-015-
016-022-031-074-076>078.
Extreme Heat Warning until 8 PM EDT Wednesday for PAZ014-020-
021-029-073-075.
OH...Heat Advisory until 8 PM EDT Wednesday for OHZ039>041-048>050-
057>059-068-069.
WV...Heat Advisory until 8 PM EDT Wednesday for WVZ001>004-012-021-
509>513.
&&
SYNOPSIS...WM
NEAR TERM...CL/Lupo
SHORT TERM...WM/Lupo
LONG TERM...WM/Lupo
AVIATION...Cermak/Frazier
CLIMATE...MLBHazardous Weather Outlook National Weather Service Pittsburgh PA 305 PM EDT Tue Jun 24 2025 PAZ014-020-021-029-073-075-251915- Butler-Beaver-Allegheny-Washington-Westmoreland-Fayette- 305 PM EDT Tue Jun 24 2025 ...EXTREME HEAT WARNING IN EFFECT UNTIL 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for southwest Pennsylvania and western Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the Extreme Heat Warning. A combination of heat and humidity will result in heat indices around 105 today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the Extreme Heat Warning. A combination of heat and humidity will result in heat indices up to 105 Wednesday. There is a Marginal Risk, or level 1 out of 5, for severe thunderstorms producing damaging wind gusts Wednesday afternoon and evening. There is a Marginal Risk, or level 1 out of 5, for excessive rainfall on Wednesday and Thursday. Locally heavy rainfall is also possible Wednesday, Thursday, and Friday, which could lead to localized flash flooding. An active pattern is possible through the weekend with periodic thunderstorms and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013-015-016-022-031- 074-076>078-WVZ001>004-012-021-509>513-251915- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Clarion-Jefferson PA-Armstrong-Greene- Higher Elevations of Westmoreland-Higher Elevations of Fayette- Indiana-Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall- Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker- 305 PM EDT Tue Jun 24 2025 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the Heat Advisory. A combination of heat and humidity will result in heat indices around 100 today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the Heat Advisory. A combination of heat and humidity will result in heat indices from 95 to 100 on Wednesday. There is a Marginal Risk, or level 1 out of 5, for severe thunderstorms producing damaging wind gusts Wednesday afternoon and evening. There is a Marginal Risk, or level 1 out of 5, for excessive rainfall on Wednesday (western PA and eastern OH) and across the region on Thursday. Locally heavy rainfall is also possible Wednesday, Thursday, and Friday which could lead to localized flash flooding. An active pattern is possible through the weekend with periodic thunderstorms and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ514-251915- Eastern Tucker- 305 PM EDT Tue Jun 24 2025 This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...This afternoon and tonight. A combination of heat and humidity will result in heat indices from 85 to 90 today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A combination of heat and humidity will result in heat indices from 85 to 90 Wednesday. There is a Marginal Risk, or level 1 out of 5, for severe thunderstorms producing damaging wind gusts Wednesday afternoon and evening. There is a Marginal Risk, or level 1 out of 5, for excessive rainfall on Thursday. Locally heavy rainfall is also possible Wednesday, Thursday, and Friday which could lead to localized flash flooding. An active pattern is possible through the weekend with periodic thunderstorms and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Lupo
The Cleveland radar (KCLE), 144 km away, was scanning. The volume nearest the first event began at 02:21 UTC.
4 thunderstorm wind. Local standard time, as filed.
A tree fell on to a home.
A tree fell on Fry Valley Road.
A tree fell into a building in Port Washington, OH.
A tree was reported down on State Route 800.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279105, 1279106, 1279108, 1279109.